Alert archive / West Virginia / Flood Watches in 2012

Flood Watch 1, NWS Charleston, WV

January 26, 201224 counties in West Virginia; 9 counties in Ohio; 4 counties in Kentucky

NWS Charleston, WV issued this flood watch at Jan 26, 2012, 3:07 AM EST for 24 counties in West Virginia; 9 counties in Ohio; 4 counties in Kentucky. It took effect at Jan 26, 2012, 1:00 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2012, 3:07 AM EST (08:07 UTC)
In effect from
Jan 26, 2012, 1:00 PM EST
Expired
Jan 27, 2012, 4:00 AM EST
In force
15 hr
Issued by
NWS Charleston, WV
Flood severity
None
All 37 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 55 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1004 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
575 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

221 
WGUS61 KRLX 260807
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
307 AM EST THU JAN 26 2012

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-
024>032-261615-
/O.NEW.KRLX.FA.A.0001.120126T1800Z-120127T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...
HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY...
BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...
GRAFTON
307 AM EST THU JAN 26 2012

...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH
LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST 
  OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN 
  NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. 
  IN SOUTHEAST OHIO...ATHENS...GALLIA...JACKSON OH...LAWRENCE 
  OH...MORGAN...MEIGS...PERRY...VINTON AND WASHINGTON. IN WEST 
  VIRGINIA...BOONE...BRAXTON...CABELL...CALHOUN...CLAY... 
  DODDRIDGE...GILMER...HARRISON...JACKSON WV...KANAWHA...LEWIS...
   LINCOLN...LOGAN...MASON...MINGO...PLEASANTS...PUTNAM... 
  RITCHIE...ROANE...TAYLOR...TYLER...WAYNE...WIRT AND WOOD. 

* FROM 1 PM EST THIS AFTERNOON THROUGH LATE TONIGHT

* A STORM SYSTEM IS EXPECTED TO MOVE OVER THE REGION TODAY AND
  TONIGHT. HEAVY RAIN MAY FALL THIS AFTERNOON AND THIS EVENING.
  ONE TO TWO INCHES OF RAIN IS POSSIBLE FROM THIS SYSTEM. WITH THE
  GROUND BEING WET FROM PREVIOUS RAINS...THE THREAT OF FLOODING ON
  SMALL STREAMS AND CREEKS IS POSSIBLE. THERE WILL ALSO BE STRONG
  RISES ON THE RIVERS IN THE WATCH AREA AS WELL. SOME RIVERS MAY
  REACH ACTION OR FLOOD STAGE BY FRIDAY OR FRIDAY NIGHT.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
4 follow-up statements
020 
WGUS61 KRLX 261606
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
1106 AM EST THU JAN 26 2012

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-
024>032-270015-
/O.CON.KRLX.FA.A.0001.120126T1800Z-120127T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...
HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY...
BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...
GRAFTON
1106 AM EST THU JAN 26 2012

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST 
  VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST 
  KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN 
  SOUTHEAST OHIO...ATHENS...GALLIA...JACKSON OH...LAWRENCE OH... 
  MORGAN...MEIGS...PERRY...VINTON AND WASHINGTON. IN WEST 
  VIRGINIA...BOONE...BRAXTON...CABELL...CALHOUN...CLAY... 
  DODDRIDGE...GILMER...HARRISON...JACKSON WV...KANAWHA...LEWIS...
   LINCOLN...LOGAN...MASON...MINGO...PLEASANTS...PUTNAM... 
  RITCHIE...ROANE...TAYLOR...TYLER...WAYNE...WIRT AND WOOD. 

* THROUGH LATE TONIGHT

* A STORM SYSTEM IS EXPECTED TO MOVE OVER THE REGION TODAY AND
  TONIGHT. RAIN OVERSPREAD THE WATCH AREA DURING THE MORNING
  HOURS...AND THE RAIN IS EXPECTED TO CONTINUE THIS AFTERNOON
  INTO THE EARLY MORNING HOURS ON FRIDAY. ONE TO TWO INCHES OF
  RAIN IS POSSIBLE FROM THIS SYSTEM. WITH THE GROUND BEING WET
  FROM PREVIOUS RAINS...THE THREAT OF FLOODING ON SMALL STREAMS
  AND CREEKS IS POSSIBLE. THERE WILL ALSO BE STRONG RISES ON THE
  RIVERS IN THE WATCH AREA AS WELL. SOME RIVERS MAY REACH ACTION
  OR FLOOD STAGE BY FRIDAY OR FRIDAY NIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

09
987 
WGUS61 KRLX 262121
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
421 PM EST THU JAN 26 2012

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-
024>032-270530-
/O.CON.KRLX.FA.A.0001.000000T0000Z-120127T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...
HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY...
BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...
GRAFTON
421 PM EST THU JAN 26 2012

...FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST 
  VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST 
  KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN 
  SOUTHEAST OHIO...ATHENS...GALLIA...JACKSON OH...LAWRENCE OH... 
  MORGAN...MEIGS...PERRY...VINTON AND WASHINGTON. IN WEST 
  VIRGINIA...BOONE...BRAXTON...CABELL...CALHOUN...CLAY... 
  DODDRIDGE...GILMER...HARRISON...JACKSON WV...KANAWHA...LEWIS...
   LINCOLN...LOGAN...MASON...MINGO...PLEASANTS...PUTNAM... 
  RITCHIE...ROANE...TAYLOR...TYLER...WAYNE...WIRT AND WOOD. 

* UNTIL 4 AM EST FRIDAY

* A STORM SYSTEM WILL CONTINUE TO PRODUCE RAIN ACROSS THE AREA
  TONIGHT. ONE TO TWO INCHES OF RAIN ARE POSSIBLE FROM THIS
  SYSTEM. WITH THE GROUND BEING WET FROM PREVIOUS RAINS...THE
  THREAT OF FLOODING ON SMALL STREAMS AND CREEKS IS POSSIBLE.
  THERE WILL ALSO BE STRONG RISES ON THE RIVERS IN THE WATCH AREA
  AS WELL. SOME RIVERS MAY REACH FLOOD STAGE BY FRIDAY OR FRIDAY
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
139 
WGUS61 KRLX 270316
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
1016 PM EST THU JAN 26 2012

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-
024>032-270900-
/O.CON.KRLX.FA.A.0001.000000T0000Z-120127T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...
HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY...
BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...
GRAFTON
1016 PM EST THU JAN 26 2012

...FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST 
  VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST 
  KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN 
  SOUTHEAST OHIO...ATHENS...GALLIA...JACKSON OH...LAWRENCE OH... 
  MORGAN...MEIGS...PERRY...VINTON AND WASHINGTON. IN WEST 
  VIRGINIA...BOONE...BRAXTON...CABELL...CALHOUN...CLAY... 
  DODDRIDGE...GILMER...HARRISON...JACKSON WV...KANAWHA...LEWIS...
   LINCOLN...LOGAN...MASON...MINGO...PLEASANTS...PUTNAM... 
  RITCHIE...ROANE...TAYLOR...TYLER...WAYNE...WIRT AND WOOD. 

* UNTIL 4 AM EST FRIDAY

* A STORM SYSTEM WILL CONTINUE TO PRODUCE RAIN ACROSS THE AREA
  TONIGHT. ONE TO TWO INCHES OF RAIN ARE POSSIBLE FROM THIS
  SYSTEM...ESPECIALLY ACROSS SOUTHEAST OHIO. WITH THE GROUND BEING
  WET FROM PREVIOUS RAINS...THE THREAT OF FLOODING ON SMALL
  STREAMS AND CREEKS IS POSSIBLE. THERE WILL ALSO BE STRONG RISES
  ON THE RIVERS IN THE WATCH AREA AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
207 
WGUS61 KRLX 270851
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
351 AM EST FRI JAN 27 2012

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-
024>032-271000-
/O.EXP.KRLX.FA.A.0001.000000T0000Z-120127T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...
HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY...
BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...
GRAFTON
351 AM EST FRI JAN 27 2012

...FLOOD WATCH WILL EXPIRE AT 4 AM EST EARLY THIS MORNING...

THE FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST
OHIO AND WEST VIRGINIA WILL EXPIRE AT 4 AM EST EARLY THIS
MORNING. 

WITH COLDER AND DRIER AIR ARRIVING...THE THREAT OF SMALL STREAM
FLOODING HAS DECREASED. 

HOWEVER...STREAMS AND RIVERS IN SOUTHEAST OHIO SUCH AS THE SHADE
RIVER...HOCKING RIVER...RACCOON CREEK...MUSKINGUM RIVER...AND
LITTLE MUSKINGUM RIVER WILL RUN AT OR NEAR BANKFULL AS RUNOFF
CONTINUES THROUGH TODAY.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flood watch went out at Jan 26, 12:45 AM EST, 2 hours 22 minutes earlier.

Area forecast discussion, Jan 26, 12:45 AM EST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1245 AM EST THU JAN 26 2012

.SYNOPSIS...
LOW PRESSURE BRINGS CLOUDS...AND AREAS OF HEAVY RAIN TONIGHT INTO
THURSDAY NIGHT.  A PAIR OF COLD FRONTS CROSS OVER THE WEEKEND.
WARMER AGAIN EARLY NEXT WEEK.  WEAK COLD FRONT CROSSES MIDWEEK.

&&

.NEAR TERM /THROUGH TODAY/...
UPDATE...
STILL KEEPING A CLOSE EYE ON THE TEMPERATURES SURROUNDING PERRY
COUNTY...AND SEEING A 33F TO 35F RANGE BUT STILL HAVE HELD ONTO
THE LIQUID PRECIPITATION IN THE FORECAST FOR OUR NORTHWESTERN
MOST COUNTY. DEFORMATION ZONE TO LIFT BACK TO THE NORTH...NORTH OF
THE OHIO RIVER FOR THE NEXT FEW HOURS...BEFORE MAKING A RETURN
SOUTH CLOSER TO DAWN.

THE DEEPER MOISTURE WILL CONTINUE ITS PUSH NORTHEASTWARD INTO THE
CWA WITH A WELL DEFINED 850MB THETA E AXIS. NEWEST NAM RUN PUTS
THE AXIS SNUG AGAINST THE WESTERN SLOPES OF THE APPALACHIANS
THROUGH TOMORROW EVENING.

PREVIOUS DISCUSSION...
RADAR IMAGES SHOW SCATTERED AREAS OF RAIN MOVING NORTHEAST ACROSS
NORTH-CENTRAL KY INTO OH THIS AFTERNOON. THIS ACTIVITY CAN BE
ASSOCIATED WITH A WARM FRONT LIKE FEATURE OR INVERTED
TROUGH...AHEAD OF A DEVELOPING LOW PRESSURE SYSTEM. THIS LOW IS
EXPECTED TO TRACK NORTHEAST THURSDAY AND THURSDAY NIGHT. MODELS
DIFFER IN THE TRAJECTORY AT EITHER SIDE ALONG THE OH RIVER. EITHER
WAY...THIS SYSTEM POSES A THREAT TO PRODUCE SIGNIFICANT RAINFALL
MAINLY OVER CENTRAL KY AND OH THROUGH THURSDAY NIGHT. SOME OF THE
PCPN WILL REACH SOUTHEAST OH AND PORTIONS OF WV LATE TONIGHT
THROUGH THURSDAY NIGHT.

ATTM...SEEMS LIKE GROUNDS CAN HOLD ABOUT 1.5 INCHES OF RAIN
WITHOUT CREATING WATER PROBLEMS. AGAIN...THE BULK OF THE PCPN WILL
FALL JUST WEST OF THE AREA...BUT ANY DEVIATION TO THE EAST WILL
POSE A THREAT FOR MINOR FLOODING OF SMALL STREAMS...CREEKS AND LOW
LYING AND POOR DRAINAGE AREAS THURSDAY INTO EARLY FRIDAY.
CONFIDENCE IS MEDIUM TO HIGH ON THE AXIS OF THE HEAVIEST PCPN WEST
OF THE AREA. THEREFORE...DECIDED NO TO WATCH SOUTHEAST OH FOR NOW.
NEXT SHIFTS WILL CONTINUE TO MONITOR FUTURE GUIDANCE OVERNIGHT IN
CASE THERE IS ANY CHANGES THAT COULD WARRANT A FLOOD WATCH.

STRONG MOISTURE CONVERGENCE IS EVIDENT IN MOST MODEL RUNS EARLY
THURSDAY A THE LOWER LEVELS. HOWEVER...A MAX OF 1.25 INCHES OF PW
MAY NOT LOOK IMPRESSIVE...BUT ARE ABOVE NORMAL FOR THIS TIME OF
THE YEAR. INCREASE POPS TO 100 PERCENT ACROSS SOUTHEAST OH
THURSDAY MORNING AND AFTERNOON...SPREADING EAST THROUGH THE
EVENING HOURS.

WENT WITH NEARLY STEADY TEMPERATURES OVERNIGHT...AND WITH A BLEND
OF THE MET/MAV NUMBERS FOR HIGHS THURSDAY UNDER STRONG SOUTH
SOUTHWEST FLOW.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY/...
MODELS FAIRLY CONSISTENT WITH A COLD FRONT MOVING THROUGH THURSDAY
EVENING. WILL RAISE POPS TO 100 PERCENT ALONG THE FRONT. HIGH
PRESSURE THEN BUILDS IN ON FRIDAY...PROVIDING DRY WEATHER.

A MOISTURE STARVED COLD FRONT ARRIVES ON SATURDAY WITH TIMING
DIFFERENCES BETWEEN THE MODELS. WILL NOT GET TOO SPECIFIC AT THIS
POINT WITH TIMING DUE TO MODEL SPREAD. IN ANY CASE...FRONT IS
MOISTURE STARVED...SO WILL KEEP POPS LOW.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
NW FLOW ALOFT TRANSITIONS TO ZONAL FLOW LATER HALF OF PERIOD...THEN
A S/W TROUGH CROSSES DAY 7.

REINFORCING COLD FRONT CROSSES SUNDAY.  UPSLOPE FLOW BEHIND IT IS
BRIEF AS HIGH PRESSURE BUILDS IN BY MON MORNING...MAKING FOR MORE OF
A RADIATIVE COOLING NT AT LEAST IN THE LOW LANDS SUNDAY NT.  THE
HIGH CROSSES MON...HANGING ON LONG ENOUGH FOR RADIATIVE COOLING AT
LEAST TO START MON NT...ESPECIALLY IN THE EASTERN MOUNTAIN VALLEYS.

S FLOW THEN TAKES OVER FOR TUE AS THE UPPER LEVEL S/W TROF
APPROACHES FROM THE W.  COLD FRONT CROSSES WED...FOLLOWED BY WEAK
HIGH PRESSURE AND PACIFIC AIR TO CLOSE THE PERIOD.  PRECIPITATION
WITH SYSTEM SHOULD BE MAINLY OF THE LIQUID VARIETY.

BLENDED IN MAINLY MEX FOR LOWS AND HPC FOR HIGHS.  DELAYED NADIR OF
TEMPERATURES AND DEW POINTS INTO EARLY NEXT WEEK ALTHOUGH COLD
OUTBREAK IS AGAIN BRIEF.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
LOW PRESSURE MOVES UP OVER THE REGION DURING THE DAY TODAY. VFR
CIGS AND VSBYS TO DROP TO MVFR LATE THIS MORNING AND AFTERNOON
AND INTO EARLY THIS EVENING. FRONT TO PUSH THROUGH AFT 00Z AND
CIGS COULD POSSIBLY GO TO IFR WITH AND BEHIND THE FRONT BY 06Z
FRI.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z FRIDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF RAIN COULD VARY. VSBYS AND CIGS MAY
GO IFR THURSDAY AFT AND NIGHT IN RAIN.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                   THU 01/26/12
UTC 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
EST 1HRLY       01   02   03   04   05   06   07   08   09   10   11   12
CRW CONSISTENCY  M    M    H    H    H    H    H    H    H    H    M    M
HTS CONSISTENCY  H    H    H    H    H    L    M    M    M    M    M    M
BKW CONSISTENCY  H    H    H    H    M    M    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    M    H    M    M    H    M
PKB CONSISTENCY  H    H    H    H    H    L    L    M    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    M    M    H    M    M

AFTER 06Z FRIDAY...
IFR POSSIBLE IN POST RAIN FOG AND/OR LOW STRATUS LATE THURSDAY
NIGHT INTO FRIDAY MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...TRM/ARJ/RPY
NEAR TERM...26/ARJ
SHORT TERM...RPY
LONG TERM...TRM
AVIATION...JS
Hazardous weather outlook, Jan 25, 3:36 PM EST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
336 PM EST WED JAN 25 2012

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-027>032-
039-040-047-262045-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PLEASANTS-TYLER-LINCOLN-
PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-RANDOLPH-
336 PM EST WED JAN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAVY RAINFALL IS A POSSIBILITY THURSDAY AND THURSDAY NIGHT. IF
THE THREAT OF HEAVY RAIN AND SIGNIFICANT FLOODING INCREASES...A
FLOOD WATCH MAY BE REQUIRED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAVY RAINFALL IS A POSSIBILITY THURSDAY AND THURSDAY NIGHT. IF
THE THREAT OF HEAVY RAIN AND SIGNIFICANT FLOODING INCREASES...A
FLOOD WATCH MAY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ024>026-033>038-046-262045-
DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-
336 PM EST WED JAN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Flood Watches in West Virginia, 2012Flood Watches in Ohio, 2012Flood Watches in Kentucky, 2012Every flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.